MAUDE Adverse Event Report: IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER

IMPERATIVE CARE INC. ZOOM REPERFUSION CATHETER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent mechanical thrombectomy for the removal of clot in the middle cerebral artery (mca) and anterior cerebral artery (aca).During the first pass, the zoom 71 catheter broke at the distal end.A new zoom 71 catheter was utilized with a third-party device to continue the procedure for removal of clot.During the third pass, the second zoom 71 catheter along with the third-party device was used to retrieve the dislodged portion of the initial zoom 71 catheter.Subsequently, two additional passes were performed in the aca with zoom 45 catheter to complete the procedure.Additional information indicated that the patient's anatomy was tortuous due to a loop in the distal internal carotid artery (ica) and resistance was encountered during retraction of the zoom 71.Post procedure, the patient experienced arterial spasm possibly related to history of drug use.
 
Additional Manufacturer Narrative
The zoom 71 distal segment was returned for investigation.It was confirmed that a shaft break had occurred.The investigation noted damage on the zoom 71 consistent with an axial force being applied, resulting in stretching of shaft materials prior to the device breaking.Additionally, kink and tip damage were observed on the distal segment.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.Based on the complaint information, the exact root cause for the complaint could not be determined.Likely factors that contributed to the reported complaint were a tortuous anatomy in the form of a loop in the internal carotid artery and retraction of the zoom 71 against resistance while inside a third-party access catheter.The zoom ifu provides the following warning related to retraction against resistance."exercise care when manipulating the device through tortuous anatomy.Do not advance or withdraw the catheters or accessory/adjunctive devices against resistance without careful assessment of the cause under fluoroscopy.If the cause cannot be determined, withdraw all devices as a single unit.Excessive manipulation or torquing the device against resistance may result in damage to the vasculature or the device.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
ZOOM REPERFUSION CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 95008 6609
Manufacturer Contact
katharine treangen
1359 dell ave
campbell, CA 95008-6609
4082029060
MDR Report Key22889998
Report Number3014590708-2025-00018
Device Sequence Number18372375
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public(01)00812212030450(17)270604(10)F2414503
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K242672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2414503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT ROTATING HEMOSTATIC VALVE (RHV); ARISTOTLE .024" WIRE; BALLAST ACCESS CATHETER; PHENOM .027 CATHETER; TREVO STENT RETRIEVER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite